MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T3
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during intraocular lens (iol) implantation procedure, a large scratch was confirmed on the optical part, after inserting the lens.The surgery was completed by retaining the lens in the patient's eye.Additional information was requested and received stating there was no patient impact/injury.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned for analysis.Only video was provided.Video review: the returned video shows iol implantation.The preparation of delivery system is not visible on the provided video.The nozzle is inserted into incision.When the iol is advancing, the plunger appears to underride the lens.The nozzle is removed from the incision when the lens is partially inserted into the eye.The lens is observed stuck in the incision and the iol implantation is completed with additional instrumentation.When the iol is fully implanted, the optic area is observed to be scratched/fractured, a large stutter scratch/fracture is observed at the optic edge area.Additional information: the complainant states the use of non company as viscoelastic, which is not qualified to be used with the associated iol model.Root cause: based on our observation of the video provided by the customer, the plunger appears to underride the lens during implantation.The lens is observed to be damaged (scratched/fractured) when implanted into the eye.Based on the information provided by the customer, the most likely root cause is failure to follow ifu, as the surgeon states the use of non-qualified viscoelastic.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16096750
Report Number9612169-2023-00020
Device Sequence Number6559115
Product Code MJP
UDI-Device Identifier00380652409735
UDI-Public00380652409735
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2025
Device Model NumberCNW0T3
Device Lot Number25298681
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREONMONARCH IV IOL INJECTOR; MONARCH III IOL, CARTRIDGE D; OVD: OPELEAD
Patient Age77 YR
Patient SexMale